MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 HF-T DF-1; CRT-D

BIOTRONIK SE & CO. KG ILESTO 7 HF-T DF-1; CRT-D
Model Number 383547
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt, the icd interrogation revealed the battery status eri.The device was implanted for about 53 months and 14 charging cycles were recorded to the device memory.The icd was subjected to an electrical analysis.During the analysis the current consumption of the icd was verified and found to be elevated, confirming the clinical observation.The ability of the device to deliver therapies was tested.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a correct sensing and shock delivery.In particular, the specified energy level was reached.In a next step, the device was opened to inspect the inner assembly and to check the functionality of the electronic module.Visually, no deficiencies were observed.The current consumption of the electrical module was directly measured.The measurement confirmed an elevated current consumption.Further electrical investigations revealed that a low voltage capacitor of the electronic module was damaged, causing an increased current consumption.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process, which might be related to the clinical observation.Particularly, the final acceptance test proved the device functions to be as specified.In conclusion, the clinical observation resulted from a damaged low voltage capacitor on the electronic module.There was no sign of any inconsistency during the manufacturing process, which might be related to the clinical observation.It is therefore assumed that the damage occurred after the device shipment, however, the date of occurrence was not determinable.Based on the analysis all therapy functions of the icd were available while the device was implanted and in service.
 
Event or Problem Description
On (b)(6) 2014 - during a follow-up, there was an error reported of elevated power consumption.A reset was performed with no issues all though the battery status continued to drop.The device was explanted and replaced on (b)(6) 2018 due to eri.

Brand Name
ILESTO 7 HF-T DF-1
Common Device Name
CRT-D
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin D-123 59
GM  D-12359
MDR Report Key7918766
Report Number1028232-2018-03357
Device Sequence Number1346566
Product Code NIK
UDI-Device Identifier04035479125035
UDI-Public(01)04035479125035
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number383547
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR